MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Device-Device Incompatibility (2919); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4.Lot number: detailed product information was not provided to bsc.Good faith effort attempt was made to try and retrieve the product details.
 
Event or Problem Description
It was reported that the devices were difficult to remove, requiring additional intervention.The target lesion was located in the moderately tortuous and severely calcified right coronary artery.A 1.50mm rotapro and rotawire were selected for use.During the procedure in the right coronary artery, difficulty in passing the balloons and getting them to expand well was encountered.A non-boston scientific (non-bsc) stent was placed in the proximal portion of the right coronary artery.Following placement, rota was attempted in the middle portion.During the procedure, when the rota portion of the procedure was completed, an attempt was made to remove the burr, however the rotapro burr became stuck on the edge of the stent.A second wire was used to attempt and balloon to the edge of the stent to allow the burr to exit, however, the wire could not pass through the stent.It appeared that the other wire was frayed on to the burr when an attempt was made to pass a wire up to balloon to the edge of the stent.The rotapro burr was cut off of the advancer.A guide extension was then used to mitigate and that also would not pass.The guide was then removed, the frayed piece was pulled off of the wire, and the rotawire and rotapro were removed together.There was no patient complications noted post procedure.

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21381708
Report Number2124215-2025-06116
Device Sequence Number20929587
Product Code MCX
UDI-Device Identifier08714729893363
UDI-Public08714729893363
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3243
Device Catalogue Number3243
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Initial Report FDA Received Date02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE EXTENSION CATHETER.; SECOND WIRE.; STENT: ONYX.
Patient SexUnknown